Mom Administers Over-The-Counter Drug To Treat 10-Year-Old's Fever, Ends Up Blind - It Gets Worse

Medicine and the usage of pharmaceuticals have become an increasingly important part of many people’s life in the western world, particularly young parents. However, a recent incident in June 2014, has horrified parents across the world after a 10-year-old boy in Hawaii suffered a horrendous reaction to the drug, Motrin. The young boy, Xander Cabales, was given Motrin by his mother, Laura Cabales, who purchased the drug over the counter in order to treat her son’s feverish symptoms. While the fever went down initially, Xander’s body temperature subsequently climbed above 40°C and he began to complain of lethargy along with eye pain and discharge.

Over the next five days, Xander’s condition rapidly deteriorated and he began to display life-threatening symptoms.

Mrs. Cabales was lead to believe that Motrin was very similar to ibuprofen and was informed by pharmacists that there was a small chance her son could have a severe reaction to the drug. In a horrible turn of events, Xander’s health worsened with his skin beginning to melt and slough off while he suffered from blood poisoning, septic shock and irreparable damage to his sight. The young boy’s left lung collapsed shortly after and Mrs. Cabales hurriedly rushed her son to Tripler Medical Center Hospital, Honolulu. Horrifyingly, at one stage, doctors were forced to stitch a breathing tube into the boy’s mouth to keep him breathing while his skin melted. After he was stabilized, Xander was diagnosed with induced Stevens-Johnson Syndrome resulting from his reaction to Motrin. Stevens-Johnson Syndrome is a life threatening and highly debilitating condition that affects the skin and mucous membranes and is primarily caused by adverse reactions to drugs and medication.

In the years since the incident, Xander’s life has been flipped upside down. His rare reaction to Motrin has made his skin highly susceptible to blistering, peeling and burns. Moreover, since his reaction, Xander has to wear sunglasses when exposed to moderate light to prevent him from losing his remaining vision. Doctor’s described Xander as “the sickest patient they had. He was dying. His skin blistered and burnt and he developed lesions on his body”.

Three years later, Xander has made significant leaps in health but his parents remain horrified at the long-term impact Motrin has had on their child.

Source: Mail Online
Photo: Mail Online

Tell Us What You Think

More News Stories

A woman in Kenya suffered unthinkable domestic violence because she didn't bear her husband any children. According to reports, he's the one who...

Among those attending a Texas teenager’s high school graduation ceremony on Saturday was the police officer who, just a few days earlier, informed...

Occupational hazards come with the territory for certain gigs, and prospective employees have to come to terms with them before coming on board....

Samantha was just 14 when she learned the true identity of her biological father as she saw a picture of him when working on a classroom project....

Most people would not stare at Luc Perreault. He even admits he cultivates the image of a mean biker dude who would “eat your soul if you stare at...